Patient : Hello, About a year ago around 4th of July I had a manic state of depression and tried to commit suicide with Tylenol pm 500mg rapid release gels, after wing in the hospital my stomach did shutdown for 3 days and had to be fed via iv. I've noticed I have bin getting skinnier each month I was 175 before overdose and in 2 month I lost 45 pds. And now I cannot eat more then so much for example 3 cookies makes me feel full, why am I loosing weight like this and how come I cannot eat properly. And am I ok?
There could be many causes of unintentional weight loss. Chronic systemic diseases, loose stools, eating disorders, hyperthyroidism, infections and certain drugs can all cause weight loss. However since you've mentioned that you had a previous episode of severe depression, I would advise that you see your doctor. Treating depression often takes a multi-pronged approach that may include talk therapy and medication, as well as exercise, a healthy diet, and other lifestyle measures. Your doctor may do a complete blood count, thyroid levels, ultrasound and upper GI endoscopy to rule out any systemic causes of weight loss.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.